If your symptoms don’t get better, speak to your doctor, nurse or dietitian. They can check if you are taking enough enzymes, and that you are taking them properly. Some people need to change the type of enzymes they are taking.
Sometimes, the doctor will give you medicines called proton pump inhibitors, that help the enzymes to work better. These include omeprazole and lansoprazole. These medicines stop the stomach from producing too much acid, which can affect how the enzymes work. Speak to your doctor about these medicines and if they would help.
Other causes of symptoms
If you are taking pancreatic enzymes and you still have symptoms, there may be other causes for these. For example, strong painkillers called opioids (such as morphine), antibiotics, or chemotherapy can all cause changes to your bowel habits.
If you have diarrhoea that isn’t getting better even after increasing your enzymes, you may need to have some tests to check what is causing the diarrhoea and how to manage it.